Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Confused and unsure!


 SHELLY83 - Tue Oct 25, 2005 10:02 am

Im wondering what could be causing my period to become irregular.

My last normal period started on the 14th of sept and ended on the 19th, but i continued to have a brown discharge until the 27th of sept. At the time i started my period i start taking the pill again (Normini* 28day) which i have taken in the past and didnt have any problems.

Between the 28th sept. and the 5th of oct. everything was fine. but the brownish coloured discharge started again and didnt stop until oct 15th. This discharge was very minor and sometimes bloody or really dark, more brown in colour then anything!

Since the 15th, the only odd things i have noticed is a white discharge, feeling bloated with niggeling feelings and at the started of this month i had the taste of metal which lasted for about 4 days, and afew other times since then.

I have had intercourse afew times in between and around these dates.I seen a dr on the 10th he said to stop the pill and to go back and see him in afew wks. I have done one HPT (on the 14th oct) but it was neg. Im not sure if this has all happened because of starting the pill or there is another reason for it. Any advice or info will be greatly appreciated. Thank-you for taking the time to read this!!! :?
 Theresa Jones, RN - Wed Oct 26, 2005 8:20 am

User avatar Hi SHELLY83,
Symptoms of which you complain (brown spotting), irregular amounts of bleeding, etc., are typical during the first three months of initiating birth control medications. This may happen even though you may have not had any difficulty with this brand in the past. When intolerable, the recommendation is usually to discontinue use as directed by your physician to see if the abnormalities subside or attempting a different type of contraceptive.
Sincerely,
Rntdj
 SHELLY83 - Wed Oct 26, 2005 10:32 am

Thank you for the reply,... im hoping it is nothing to serious and all this is just caused by the pill....im never had anything like this b4. Im just not sure when to expect my next period or if i should expecting in altogether.

I am going to the my doc again the coming monday, hoping i will learn more then.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us